Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

EP, removal of ganglioglioma, anxiety attacks, depression. EP medications taken, surgery done. Advise?

My son is 18 years old and has just removed Ganglioglioma for the third time. He got epilepsy in 2006 and in 2009 they discovered the tumors on the left side of brain. He has tried so many EP medications and even though they have done EP surgery (taking away tumors and braintissue) three times he still gets EP. He has also got angsietyattacks and depression and feel Life is hopeless. My question is; is there certains medication that works better against EP caused by the tumor? If the tumor comes back - is there other treatments besides surgery? I know anti depressives are difficult to give since it doesn´t cope well with EP medication, but is there some anti depressive better than other?
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

In your son's case, as he has epilepsy and depression, it would be better to use either divalproex or carbamazepine. This is because these two medications are effective against both epilepsy and depression. Also, it is better to add anti depressant such as escitalopram as his quality of life would be much better, if his depression is also treated.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Consultant Neurologist
Apollo Hospitals Hyderabad
Answered: Sat, 8 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor